Alert archive / Arizona / Freeze Warnings in 2011
Freeze Warning 3, NWS Tucson, AZ
NWS Tucson, AZ issued this freeze warning at Dec 4, 2011, 2:33 AM MST for Pima County, Pinal County, Arizona. It took effect at Dec 5, 2011, 1:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 4, 2011, 2:33 AM MST (09:33 UTC)
- In effect from
- Dec 5, 2011, 1:00 AM MST
- Expired
- Dec 5, 2011, 9:00 AM MST
- In force
- 8 hr
- Issued by
- NWS Tucson, AZ
Counties Pima County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 88 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 9.6 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 653 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
050 WWUS75 KTWC 040933 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 233 AM MST SUN DEC 4 2011 AZZ502-504-505-042230- /O.UPG.KTWC.FZ.A.0002.111205T0900Z-111205T1600Z/ /O.NEW.KTWC.FZ.W.0003.111205T0900Z-111205T1600Z/ /O.CON.KTWC.FZ.A.0003.111206T0700Z-111206T1600Z/ TOHONO O'ODHAM NATION-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...SELLS...TUCSON...GREEN VALLEY... MARANA...VAIL...PICACHO PEAK STATE PARK 233 AM MST SUN DEC 4 2011 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM MST MONDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM MST MONDAY. A FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING. * TEMPERATURES...LOW TEMPERATURES WILL DROP TO NEAR OR JUST BELOW FREEZING ACROSS THE AREA LATE TONIGHT INTO MONDAY MORNING. TEMPERATURES WILL BE EVEN COLDER BY LATE MONDAY NIGHT WITH LOWS IN THE UPPER 20S. * TIMING...FREEZING TEMPERATURES WILL OCCUR LATE TONIGHT INTO MONDAY MORNING AND AGAIN LATE MONDAY NIGHT INTO TUESDAY MORNING. * IMPACTS...SUB FREEZING TEMPERATURES ARE LIKELY WHICH COULD CAUSE CROPS AND OTHER SENSITIVE VEGETATION TO BE KILLED. TO PREVENT FREEZING AND BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION. COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO PROTECT THEM FROM FREEZING. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. && $$
6 follow-up statements
791 WWUS75 KTWC 041142 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 442 AM MST SUN DEC 4 2011 AZZ502-504-505-041945- /O.NEW.KTWC.FG.Y.0003.111204T1142Z-111204T1600Z/ /O.CON.KTWC.FZ.W.0003.111205T0900Z-111205T1600Z/ /O.CON.KTWC.FZ.A.0003.111206T0700Z-111206T1600Z/ TOHONO O'ODHAM NATION-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...SELLS...TUCSON...GREEN VALLEY... MARANA...VAIL...PICACHO PEAK STATE PARK 442 AM MST SUN DEC 4 2011 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM MST THIS MORNING... ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MST MONDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM MST THIS MORNING. A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MST MONDAY. A FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING. * TEMPERATURES...LOW TEMPERATURES WILL DROP TO NEAR OR JUST BELOW FREEZING ACROSS THE AREA LATE TONIGHT INTO MONDAY MORNING. TEMPERATURES WILL BE EVEN COLDER BY LATE MONDAY NIGHT WITH LOWS IN THE UPPER 20S. * TIMING...FREEZING TEMPERATURES WILL OCCUR LATE TONIGHT INTO MONDAY MORNING AND AGAIN LATE MONDAY NIGHT INTO TUESDAY MORNING. * IMPACTS...SUB FREEZING TEMPERATURES ARE LIKELY WHICH COULD CAUSE CROPS AND OTHER SENSITIVE VEGETATION TO BE KILLED. TO PREVENT FREEZING AND BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION. COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO PROTECT THEM FROM FREEZING. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ AZZ503-506-507-509-041600- /O.NEW.KTWC.FG.Y.0003.111204T1142Z-111204T1600Z/ UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-SOUTHEAST PINAL COUNTY- UPPER SAN PEDRO RIVER VALLEY-UPPER GILA RIVER VALLEY- INCLUDING THE CITIES OF...NOGALES...MAMMOTH...SIERRA VISTA... BENSON 442 AM MST SUN DEC 4 2011 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM MST THIS MORNING... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM MST THIS MORNING. * VISIBILITY...VISIBILITIES WILL BE LESS THAN ONE QUARTER MILE AT TIMES. * IMPACTS...MOTORISTS SHOULD USE CAUTION DRIVING DUE TO THE LOW VISIBILITIES ALSO PATCHY FROST WILL BE POSSIBLE ON BRIDGES IN THE ADVISORY AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$
512 WWUS75 KTWC 041638 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 938 AM MST SUN DEC 4 2011 AZZ502-504-505-042300- /O.CON.KTWC.FZ.W.0003.111205T0900Z-111205T1600Z/ /O.CON.KTWC.FZ.A.0003.111206T0700Z-111206T1600Z/ TOHONO O'ODHAM NATION-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...SELLS...TUCSON...GREEN VALLEY... MARANA...VAIL...PICACHO PEAK STATE PARK 938 AM MST SUN DEC 4 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MST MONDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MST MONDAY. A FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING. * TIMING...BELOW FREEZING TEMPERATURES ARE FORECAST TO OCCUR LATE TONIGHT THROUGH EARLY MONDAY MORNING...AND AGAIN FROM LATE MONDAY NIGHT THROUGH EARLY TUESDAY MORNING. LOW TEMPERATURES WILL GENERALLY RANGE FROM 28 TO 32. * IMPACTS...SUB FREEZING TEMPERATURES ARE LIKELY WHICH COULD CAUSE CROPS AND OTHER SENSITIVE VEGETATION TO BE KILLED. TO PREVENT FREEZING AND BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION. COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO PROTECT THEM FROM FREEZING. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. && $$
701 WWUS75 KTWC 042116 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 216 PM MST SUN DEC 4 2011 AZZ502-504-505-050700- /O.UPG.KTWC.FZ.A.0003.111206T0700Z-111206T1600Z/ /O.NEW.KTWC.HZ.W.0008.111206T0800Z-111206T1500Z/ /O.EXT.KTWC.FZ.W.0003.111205T0800Z-111205T1600Z/ TOHONO O'ODHAM NATION-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...SELLS...TUCSON...GREEN VALLEY... MARANA...VAIL...PICACHO PEAK STATE PARK 216 PM MST SUN DEC 4 2011 ...FREEZE WARNING NOW IN EFFECT FROM 1 AM TO 9 AM MST MONDAY... ...HARD FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM MST MONDAY. IN ADDITION...THERE IS A HARD FREEZE WARNING ALSO IN EFFECT FROM 1 AM TO 8 AM MST TUESDAY. * TIMING...TEMPERATURES OF 29 TO 32 DEGREES ARE FORECAST TO OCCUR FROM 1 AM TO 9 AM MST MONDAY. TEMPERATURES OF 28 DEGREES OR COLDER ARE FORECAST TO OCCUR FROM 1 AM TO 8 AM MST TUESDAY. * IMPACTS...SUB FREEZING TEMPERATURES ARE LIKELY WHICH COULD CAUSE CROPS AND OTHER SENSITIVE VEGETATION TO BE KILLED. TO PREVENT FREEZING AND BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION. COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO PROTECT THEM FROM FREEZING. A HARD FREEZE WARNING MEANS WIDESPREAD TEMPERATURES AT OR BELOW 28 DEGREES ARE EXPECTED...WITH SUB-FREEZING TEMPERATURES EXPECTED FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER SYSTEMS SHOULD DRAIN THEM...AND COVER ABOVE-GROUND PIPES TO PROTECT THEM FROM FREEZING. THESE CONDITIONS WILL ALSO KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ AZZ506-050700- /O.NEW.KTWC.HZ.W.0008.111206T0800Z-111206T1500Z/ /O.EXB.KTWC.FZ.W.0003.111205T0800Z-111205T1600Z/ SOUTHEAST PINAL COUNTY- INCLUDING THE CITIES OF...MAMMOTH...ORACLE 216 PM MST SUN DEC 4 2011 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM MST MONDAY... ...HARD FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM MST MONDAY. IN ADDITION...THERE IS A HARD FREEZE WARNING ALSO IN EFFECT FROM 1 AM TO 8 AM MST TUESDAY. * TIMING...TEMPERATURES OF 29 TO 32 DEGREES ARE FORECAST TO OCCUR FROM 1 AM TO 9 AM MST MONDAY. TEMPERATURES OF 28 DEGREES OR COLDER ARE FORECAST TO OCCUR FROM 1 AM TO 8 AM MST TUESDAY. * IMPACTS...SUB FREEZING TEMPERATURES ARE LIKELY WHICH COULD CAUSE CROPS AND OTHER SENSITIVE VEGETATION TO BE KILLED. TO PREVENT FREEZING AND BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION. COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO PROTECT THEM FROM FREEZING. A HARD FREEZE WARNING MEANS WIDESPREAD TEMPERATURES AT OR BELOW 28 DEGREES ARE EXPECTED...WITH SUB-FREEZING TEMPERATURES EXPECTED FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER SYSTEMS SHOULD DRAIN THEM...AND COVER ABOVE-GROUND PIPES TO PROTECT THEM FROM FREEZING. THESE CONDITIONS WILL ALSO KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
534 WWUS75 KTWC 050403 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 903 PM MST SUN DEC 4 2011 AZZ502-504>506-051400- /O.CON.KTWC.FZ.W.0003.111205T0800Z-111205T1600Z/ /O.CON.KTWC.HZ.W.0008.111206T0800Z-111206T1500Z/ TOHONO O'ODHAM NATION-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- INCLUDING THE CITIES OF...SELLS...TUCSON...GREEN VALLEY... MARANA...VAIL...PICACHO PEAK STATE PARK...MAMMOTH...ORACLE 903 PM MST SUN DEC 4 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM MST MONDAY... ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM MST TUESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM MST MONDAY. A HARD FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM MST TUESDAY. * TIMING...TEMPERATURES OF 29 TO 32 DEGREES ARE FORECAST TO OCCUR FROM 1 AM TO 9 AM MST MONDAY. TEMPERATURES OF 28 DEGREES OR COLDER ARE FORECAST TO OCCUR FROM 1 AM TO 8 AM MST TUESDAY. * IMPACTS...SUB FREEZING TEMPERATURES ARE LIKELY WHICH COULD CAUSE CROPS AND OTHER SENSITIVE VEGETATION TO BE KILLED. TO PREVENT FREEZING AND BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION. COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO PROTECT THEM FROM FREEZING. A HARD FREEZE WARNING MEANS WIDESPREAD TEMPERATURES AT OR BELOW 28 DEGREES ARE EXPECTED...WITH SUB-FREEZING TEMPERATURES EXPECTED FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER SYSTEMS SHOULD DRAIN THEM...AND COVER ABOVE-GROUND PIPES TO PROTECT THEM FROM FREEZING. THESE CONDITIONS WILL ALSO KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
467 WWUS75 KTWC 051056 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 356 AM MST MON DEC 5 2011 AZZ502-504>506-051900- /O.CON.KTWC.FZ.W.0003.000000T0000Z-111205T1600Z/ /O.CON.KTWC.HZ.W.0008.111206T0800Z-111206T1500Z/ TOHONO O'ODHAM NATION-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- INCLUDING THE CITIES OF...SELLS...TUCSON...GREEN VALLEY... MARANA...VAIL...PICACHO PEAK STATE PARK...MAMMOTH...ORACLE 356 AM MST MON DEC 5 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM MST TUESDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING. A HARD FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM MST TUESDAY. * TIMING...TEMPERATURES OF 29 TO 32 DEGREES ARE FORECAST TO OCCUR FROM 1 AM TO 9 AM MST THIS MORNING. TEMPERATURES OF 28 DEGREES OR COLDER ARE FORECAST TO OCCUR FROM 1 AM TO 8 AM MST TUESDAY. * IMPACTS...SUB FREEZING TEMPERATURES ARE LIKELY WHICH COULD CAUSE CROPS AND OTHER SENSITIVE VEGETATION TO BE KILLED. TO PREVENT FREEZING AND BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION. COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO PROTECT THEM FROM FREEZING. A HARD FREEZE WARNING MEANS WIDESPREAD TEMPERATURES AT OR BELOW 28 DEGREES ARE EXPECTED...WITH SUB-FREEZING TEMPERATURES EXPECTED FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER SYSTEMS SHOULD DRAIN THEM...AND COVER ABOVE-GROUND PIPES TO PROTECT THEM FROM FREEZING. THESE CONDITIONS WILL ALSO KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
538 WWUS75 KTWC 051605 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 905 AM MST MON DEC 5 2011 AZZ502-504>506-052300- /O.EXP.KTWC.FZ.W.0003.000000T0000Z-111205T1600Z/ /O.CON.KTWC.HZ.W.0008.111206T0800Z-111206T1500Z/ TOHONO O'ODHAM NATION-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- INCLUDING THE CITIES OF...SELLS...TUCSON...GREEN VALLEY... MARANA...VAIL...PICACHO PEAK STATE PARK...MAMMOTH...ORACLE 905 AM MST MON DEC 5 2011 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM MST TUESDAY... ...FREEZE WARNING HAS EXPIRED... A HARD FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM MST TUESDAY. * TIMING...TEMPERATURES OF 28 DEGREES OR COLDER ARE FORECAST TO OCCUR FROM 1 AM TO 8 AM MST TUESDAY. * IMPACTS...SUB FREEZING TEMPERATURES ARE LIKELY FOR SEVERAL HOURS WHICH COULD CAUSE CROPS AND OTHER SENSITIVE VEGETATION TO BE KILLED. TO PREVENT FREEZING AND BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS WIDESPREAD TEMPERATURES AT OR BELOW 28 DEGREES ARE EXPECTED...WITH SUB-FREEZING TEMPERATURES EXPECTED FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER SYSTEMS SHOULD DRAIN THEM...AND COVER ABOVE-GROUND PIPES TO PROTECT THEM FROM FREEZING. THESE CONDITIONS WILL ALSO KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this freeze warning went out at Dec 3, 8:07 PM MST, 6 hours 26 minutes earlier.
Area forecast discussion, Dec 3, 8:07 PM MST, 6 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
807 PM MST SAT DEC 3 2011
.SYNOPSIS...A LOW PRESSURE SYSTEM WILL AFFECT SOUTHERN ARIZONA
OVERNIGHT AND INTO TOMORROW MORNING RESULTING IN VALLEY RAIN AND
MOUNTAIN SNOW ALONG WITH CONTINUED COLD TEMPERATURES. SOME DESERT
LOCATIONS WILL POSSIBLY SEE THEIR FIRST FREEZE MONDAY MORNING.
ANOTHER COLD SYSTEM WILL IMPACT THE REGION MONDAY BRINGING IN SOME
OF THE COLDEST TEMPERATURES OF THE SEASON AND ADDITIONAL SNOWFALL
FOR THE WHITE MOUNTAINS. EVEN COLDER MORNING TEMPERATURES WITH
FREEZING CONDITIONS ARE EXPECTED TUESDAY AND WEDNESDAY MORNING
ACROSS MUCH OF THE REGION.
&&
.DISCUSSION...CURRENT RADAR IMAGERY SHOWS PRECIPITATION ECHOES
LINGERING OVER EASTERN PORTIONS OF SANTA CRUZ...PIMA AND PINAL
COUNTIES...WITH SOME SLIGHT SPILL OVER INTO WESTERN COCHISE AND
GRAHAM COUNTIES. AGAIN...FROM BOTH LOOKING OUTSIDE AS WELL AS
SPOTTER REPORTS AND VARIOUS WEB CAMS...DEFINITELY RAIN IN THE LOWER
ELEVATIONS AND SNOW IN THE HIGHER ELEVATIONS. GIVEN REPORTS FROM
ORACLE...SNOW LEVEL IS DOWN TO RIGHT AROUND 4000 FT...AS WEB CAM
FROM ORACLE FIRE DEPT SHOWS ACCUMULATION. ZOOMING OUT TO SATELLITE
IMAGERY...CAN SEE A VERY NARROW DRY SLOT THAT IS ATTEMPTING TO MOVE
IN...HELPING TO EXPLAIN WHY CENTRAL AND WESTERN PIMA COUNTY ARE NOT
SEE MUCH IN THE WAY OF ACTIVITY AT THIS TIME. CONTINUE TO EXPECT
THAT FEATURE TO FILL IN...SO WHILE THERE MAY BE A BREAK IN THE
PRECIP CLOSE TO MIDNIGHT...WOULD EXPECT IT TO RESUME AND CONTINUE
DURING THE OVERNIGHT HOURS AND INTO TOMORROW MORNING. GIVEN WHAT WAS
SAID ABOVE REGARDING SNOWFALL...WILL KEEP CURRENT WINTER WEATHER
ADVISORIES IN EFFECT. SEEMS TO BE ALREADY PANNING OUT FOR ZONE
506...WHICH INCLUDES ORACLE...SO AS THIS PRECIP MAKES ITS WAY
EAST...WOULD BE HARD TO IMAGINE IT NOT DOING THE SAME FOR THE HIGHER
ELEVATIONS AND MOUNTAIN TOPS FOUND THERE.
NO CHANGES PLANNED TO INHERITED FORECAST...AS IT IS HOLDING TOGETHER
WELL. FOR EXTENSIVE FORECAST DETAILS...PLEASE REFER TO THE PREV
DISCUSSION SECTION FOUND BELOW.
&&
.AVIATION...ANOTHER STORM SYSTEM WILL IMPACT THE AREA THROUGH
TOMORROW AFTERNOON. CLOUD DECKS WILL BE IN THE 4-8KFT AGL RANGE
THROUGH LATE TOMORROW MORNING. SOME IMPROVEMENTS OVER WESTERN PIMA
COUNTY LATE TONIGHT. SCTD -SHRA AND HIGHER TERRAIN -SHSN FROM TUCSON
WEST WILL REDEVELOP LATE TONIGHT AS PRIMARY BAND OF SHOWERS MOVE
EAST. SOME OF THE SHOWERS MAY INCLUDE SMALL HAIL/ICE PELLETS. LCL
MVFR CIGS/VSBYS NEAR MTNS IN SHRA/SHSN. SURFACE WIND GENERALLY LESS
THAN 10 KTS THRU TOMORROW AFTERNOON. AVIATION DISCUSSION NOT UPDATED
FOR TAF AMENDMENTS.
&&
.FIRE WEATHER...NO FIRE WEATHER CONCERNS AT THIS TIME.
&&
.PREV DISCUSSION...OUR ACTIVE AND COLD WEATHER PATTERN CONTINUES
ACROSS SOUTHEAST ARIZONA THIS AFTERNOON AS AN UPPER LEVEL LOW NOW
LOCATED JUST SOUTHEAST OF NEEDLES CONTINUES TO DIG TOWARD THE
SOUTH-SOUTHEAST. THIS SYSTEM IS RATHER DEEP AND COLD WITH 500 MB
HEIGHTS DOWN TO ABOUT 546 DM AT THIS TIME. STRONG DYNAMIC FORCING
WILL INCREASE ACROSS THE AREA LATER THIS AFTERNOON AND TONIGHT WHICH
COMBINED WITH AMPLE MOISTURE WILL RESULT IN FAIRLY WIDESPREAD
PRECIPITATION ACROSS MUCH OF THE FORECAST AREA INTO SUNDAY MORNING.
CURRENT RADAR IMAGERY IS STARTING TO BEAR THIS OUT WITH NUMEROUS
SHOWERS ACROSS MUCH OF PIMA AND PINAL COUNTIES PUSHING TOWARDS THE
NORTHEAST. THE UPPER LOW ITSELF IS EXPECTED TO TRACK TOWARDS TUCSON
BY EARLY SUNDAY MORNING AND THEN ACROSS COCHISE COUNTY SUNDAY
AFTERNOON AS IT WEAKENS AND GRADUALLY FILLS. QPF VALUES ACROSS THE
AREA FROM CENTRAL/EASTERN PIMA COUNTY NORTHEAST THROUGH THE WHITE
MOUNTAINS WILL GENERALLY BE ABOUT A QUARTER OF AN INCH IN THE
VALLEYS AND ONE HALF TO THREE QUARTERS OF AN INCH IN THE MOUNTAINS.
QPF AMOUNTS WILL TAPER OFF CONSIDERABLY FOR SANTA CRUZ AND COCHISE
COUNTY. MEANWHILE...AS THE LOW MOVES IN...SNOW LEVELS WILL DROP TO
ABOUT 4000 FEET TONIGHT INTO SUNDAY MORNING. GIVEN THE CONVECTIVE
NATURE OF THE PRECIPITATION EXPECTED...WOULDN'T BE SURPRISED IF A
FEW FLAKES MADE IT DOWN TO ABOUT 3000 FEET BRIEFLY WITH
ACCUMULATIONS STAYING ABOVE 4000 FEET. WILL CONTINUE OUR WINTER
WEATHER ADVISORIES FOR THE CATALINA/RINCON MOUNTAINS NORTHEAST
THROUGH THE PINALENO/GALIURO MOUNTAINS AND THE WHITE MOUNTAINS WITH
6 TO 10 INCHES IN THE MOUNTAINS. LOWER ELEVATION SNOWFALL IS A TOUGH
FORECAST BUT WILL CONTINUE THE WINTER WEATHER ADVISORY FOR PORTIONS
OF SOUTHEAST PINAL COUNTY ABOVE 4000 FEET INCLUDING THE ORACLE AREA
FOR 2 TO 4 INCHES OF SNOW. HAVE ALSO ADDED ZONE 509 TO THE WINTER
WEATHER ADVISORY INCLUDING GRAHAM/SRN GREENLEE COUNTY ABOVE 4000
WITH THE POTENTIAL OF 2 TO 4 INCHES PRIMARILY ACROSS THE BONITA AND
FORT GRANT AREA. OTHERWISE...WE'VE ALSO HAD SOME REPORTS OF SMALL
HAIL ACROSS PORTIONS OF NORTHWEST PINAL COUNTY UP TOWARDS PHOENIX
TODAY AND WE WOULDN'T BE SURPRISED TO SEE SOME SMALL HAIL ACROSS
SOUTHEAST ARIZONA AS WELL BUT WILL NOT INCLUDE IN FORECAST.
ONCE THIS STORM MOVES EAST OF US SUNDAY...EVEN COLDER TEMPERATURES
WILL HAVE SETTLED INTO THE REGION. LATEST GUIDANCE IS NOW EVEN
COLDER FOR SUNDAY NIGHT WITH TEMPERATURES AT OR JUST BELOW FREEZING
ACROSS THE DESERTS OF EASTERN/CENTRAL PIMA COUNTY AND SOUTH CENTRAL
PINAL COUNTY. THEREAFTER...EVEN COLDER LOW TEMPERATURES ARE EXPECTED
BY TUESDAY AND PROBABLY WEDNESDAY MORNING AS WELL. WITH THAT
SAID...HAVE HOISTED A FREEZE WATCH FOR THE TUCSON AREA WESTWARD INTO
CENTRAL PIMA COUNTY AND NORTH INTO SOUTH CENTRAL PINAL COUNTY FOR
BOTH MONDAY MORNING AND TUESDAY MORNING. MEANWHILE...HIGH
TEMPERATURES WILL STRUGGLE IN THE UPPER 40S TO NEAR 50 IN THE TUCSON
AREA THROUGH TUESDAY. BESIDES THE COLD TEMPERATURES THERE WILL STILL
BE YET ANOTHER LOW PRESSURE SYSTEM COMING DOWN MONDAY TOWARDS THE
NORTHERN AND EASTERN PORTIONS OF THE FORECAST AREA WITH ADDITIONAL
SNOW LIKELY FOR THE WHITE MOUNTAINS. SNOW AMOUNTS WILL LIKELY STAY
UNDER ADVISORY CRITERIA MONDAY FOR THE WHITE MOUNTAINS BUT LATER
SHIFTS WILL HAVE TO MONITOR.
THEREAFTER...RIDGING ALOFT WILL BUILD IN ACROSS THE AREA BY
WEDNESDAY WITH A MORE WEST TO NORTHWEST FLOW THE LATER PORTIONS
OF NEXT WEEK WITH PERHAPS AN EMBEDDED WEAK SHORTWAVE MOVING THROUGH
BY ABOUT THURSDAY INTO FRIDAY. DAYTIME TEMPERATURES WILL MODERATE TO
WITHIN 5 TO 8 DEGREES OF NORMAL BY WEDNESDAY AND THEN NEAR OR JUST
BELOW NORMAL FOR THE END OF THE WORK WEEK.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 11 AM MST SUNDAY FOR
AZZ510-511-514.
WINTER WEATHER ADVISORY FROM 6 PM MST THIS EVENING UNTIL 11 AM
MST SUNDAY FOR AZZ506-509.
FREEZE WATCH FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING FOR
AZZ502-504-505.
FREEZE WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING FOR
AZZ502-504-505.
WEATHER.GOV/TUCSONHazardous weather outlook, Dec 3, 2:40 PM MST, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 240 PM MST SAT DEC 3 2011 AZZ510-511-514-042145- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CATALINA AND RINCON MOUNTAINS- 240 PM MST SAT DEC 3 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TONIGHT A WINTER STORM WILL RESULT IN WIDESPREAD MOUNTAIN SNOW WITH 6 TO 10 INCHES OF SNOW EXPECTED INTO SUNDAY. SEE WINTER WEATHER ADVISORY PRODUCT FOR LATEST INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SNOW WILL TAPER OFF SUNDAY WITH COLD WEATHER WILL CONTINUE FOR MUCH OF THIS WEEK. THERE WILL BE ANOTHER CHANCE OF SNOW ACROSS THE WHITE MOUNTAINS MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ506-509-042145- SOUTHEAST PINAL COUNTY-UPPER GILA RIVER VALLEY- 240 PM MST SAT DEC 3 2011 ...WINTER WEATHER ADVISORY IS IN EFFECT FROM 6 PM MST THIS EVENING UNTIL 11 AM MST SUNDAY ABOVE 4000 FEET... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TONIGHT A WINTER STORM WILL RESULT IN RAIN ACROSS THE LOWER ELEVATIONS AND SNOW ABOVE 4000 FEET WITH 2 TO 4 INCHES EXPECTED INTO SUNDAY MORNING. SEE LATEST WINTER WEATHER ADVISORY PRODUCT FOR LATEST INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PRECIPITATION WILL TAPER OFF SUNDAY WITH CONTINUED COLD WEATHER CONTINUING THROUGH MUCH OF THE UPCOMING WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ502-504-505-042145- TOHONO O'ODHAM NATION-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY- 240 PM MST SAT DEC 3 2011 ...FREEZE WATCH IS IN EFFECT FROM LATE SUNDAY NIGHT INTO MONDAY MORNING... ...FREEZE WATCH IS IN EFFECT FROM LATE MONDAY NIGHT INTO TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TONIGHT WIDESPREAD SHOWERS WILL MOVE ACROSS THE AREA TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS WILL TAPER OFF ACROSS THE AREA SUNDAY WITH MUCH COLDER TEMPERATURES SETTLING IN BY MONDAY MORNING AND ESPECIALLY TUESDAY MORNING. TEMPERATURES WILL ARE EXPECTED TO BE AT OR BELOW FREEZING BOTH MORNINGS...THUS A FREEZE WATCH HAS BEEN ISSUED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 4, 4:42 AM MST | Dense Fog Advisory | TWC | Cochise, Graham, Greenlee, Pima, Pinal, Santa Cruz | 4 hr |
| Dec 4, 2:16 PM MST | Hard Freeze Warning | TWC | Pima, Pinal | 42 hr |
Nearby
Freeze Warnings in Arizona, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.